Ohio, 2013

Hail and Damaging Winds in Ohio, April 10, 2013

April 10, 2013 · NWS CLE · 25 events in 15 counties and zones

A stationary front was located across northern Ohio on April 10th with temperatures ranging from 50 degrees near Lake Erie to near 80 degrees in Central Ohio. Severe thunderstorms developed during the late afternoon and early evening as a mid-level jet streak interacted with moderately unstable conditions in place south of the front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$492,000
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

A stationary front was located across northern Ohio on April 10th with temperatures ranging from 50 degrees near Lake Erie to near 80 degrees in Central Ohio. Severe thunderstorms developed during the late afternoon and early evening as a mid-level jet streak interacted with moderately unstable conditions in place south of the front. Reports of wind damage extended from Wyandot County in Northwest Ohio to Trumbull County in Northeast Ohio with numerous reports of downed trees limbs and power lines. One of the more noteworthy reports came from Upper Sandusky in Wyandot County where four semi-trucks were blown over. Several buildings also sustained minor damage to roofs and windows in Crawford, Richland, Summit, Portage, and Stark Counties. The peak wind measured during the storms was 64 mph measured at an AWOS sensor at the Portage County Airport in Ravenna. One building collapsed with three others sustaining damage at the Portage County Aiport grounds. In Stark County, a dugout at Marlington High School was also destroyed by the wind. Farther to the south, a swath of quarter to half dollar size hail and heavy rain extended from near Marion to Canton.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 10, 8:28 AM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 10, 8:28 AM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
928 AM EDT WED APR 10 2013

.SYNOPSIS...
A FRONTAL BOUNDARY WILL OSCILLATE ACROSS THE AREA TODAY AND
TONIGHT. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA
LATE THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
IT IS THAT TIME OF YEAR WHEN LAKE ERIE CAN REALLY CAUSE HAVOC WITH
THE TEMPERATURES ACROSS THE FORECAST AREA. A STATIONARY FRONT
CONTINUES TO WAFFLE BACK AND FORTH OVER THE FORECAST AREA AND I
ANTICIPATE THAT IT WILL SLIP NORTH TO THE LAKE SHORE THIS MORNING.
THIS SHOULD ALLOW THE WARMER TEMPERATURES SOUTH OF THE BOUNDARY TO
MAKE IT AS FAR NORTH AS CLEVELAND BUT STRUGGLE TO HELP WARM
THINGS UP IN THE NORTHEAST AND WESTERN LAKE SHORE AREAS. LOW
PRESSURE WILL HELP TO PUSH THE FRONT SLIGHTLY NORTH AS THE LOW
MOVES INTO THE REGION. TEMPERATURES WILL STRUGGLE TO GET OUT OF
THE 40S AT ERIE BUT PEAK OUT IN THE UPPER 70S ACROSS THE SOUTHERN
HALF OF THE AREA.

A LINE OF THUNDERSTORMS CONTINUES TO DEVELOP OVER WESTERN OHIO AT
THIS TIME AND SHOULD GRADUALLY FILL IN OVER TIME. THIS ACTIVITY
APPEARS TO BE DEVELOPING ON THE NOSE OF THE 850 MB JET STREAM AND
IS BEING ENHANCED BY A LOBE OF VORTICITY MAXIMUM MOVING EAST
THROUGH THAT REGION TOWARD MICHIGAN. EVEN STRONGER ACTIVITY THAT
HAS SOME BOWING CHARACTERISTICS CONTINUES TO DEVELOP OVER EASTERN
INDIANA AT THIS TIME. WE WILL BE WATCHING ALL OF THIS ACTIVITY
THROUGH THE DAY FOR SEVERE POTENTIAL AS THE FORECAST AREA REMAINS
IN A SLIGHT RISK.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
ANOTHER WAVE OF SHOWERS AND THUNDERSTORMS WILL MOVE ALONG THE
BOUNDARY OVERNIGHT...BUT MODELS NOT IN GOOD AGREEMENT EXACTLY WHERE
THE BOUNDARY WILL SET UP OVERNIGHT. MODELS ARE IN REASONABLE
AGREEMENT MOVING STRONG LOW PRESSURE CURRENTLY MID MISSISSIPPI
VALLEY ACROSS THE AREA LATE THURSDAY INTO THURSDAY NIGHT. EXPECT
WIDESPREAD THUNDERSTORM ACTIVITY AS THE LOW MOVES ACROSS THE AREA.

SEE THE HYDRO DISCUSSION FOR DETAILS ABOUT THE FLOODING THREAT.

MUCH COLDER AIR RETURNS TO THE AREA FOR THE WEEKEND. THE 850MB
TEMPS DIP TO MINUS 8C BY SATURDAY MORNING.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
THE SURFACE HIGH SHOULD BUILD IN BY SATURDAY NIGHT WITH RIDGING ON
SUNDAY. TEMPS SHOULD RECOVER TO NEAR NORMAL ON SUNDAY.

THE PATTERN FOR EARLY NEXT WEEK HINTS AT SOMETHING SIMILAR TO THIS
WEEK...WITH LOW PRESSURE EVENTUALLY COMING OUT OF THE PLAINS STATES
AND A BOUNDARY DEVELOPING ACROSS THE LOWER GREAT LAKES. IT LOOKS
LIKE WE SHOULD GET INTO THE WARM SECTOR MONDAY INTO TUESDAY WITH
TEMPERATURES WARMING INTO THE 60S. THE GFS BRINGS A WAVE FROM THE
WEST QUICKLY ON MONDAY WHILE THE ECMWF IS SLOWER. WILL COMPROMISE
WITH THE TIMING AND STAY NEAR CONTINUITY WITH A SLOWLY INCREASING
CHANCE OF SHOWERS AND EVENTUALLY SOME THUNDERSTORMS MONDAY INTO
TUESDAY.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
THE FRONT WILL REMAIN WITHIN A COUNTY OR TWO OF THE SOUTH SHORE OF
LAKE ERIE WITH MVFR AND IFR CEILINGS NORTH OF THE FRONT. ADDITIONAL
SHOWERS AND STORMS WILL SPREAD IN FROM THE WEST BY THIS
AFTERNOON...ESSENTIALLY DEVELOPING INTO A WEAK WAVE ON THE FRONT
AND PUSHING IT FARTHER SOUTH WITH A WIND SHIFT AT INLAND SITES.
CEILINGS WILL DROP TO IFR AT ALL TAF SITES BY LATE AFTERNOON OR
EARLY EVENING. RAIN AND SHOWERS WILL LIKELY PERSIST TONIGHT
ACROSS EXTREME NORTHERN OHIO...LAKE ERIE AND NORTHWEST
PENNSYLVANIA. THUNDER COULD OCCUR AT JUST ABOUT ANYTIME TODAY AND
TONIGHT BUT TRIED TO FORECAST IT IN THE TAF ONLY AT THE TIME IT IS
MOST LIKELY THIS AFTERNOON.

.OUTLOOK...NON-VFR CONTINUING INTO SATURDAY.

&&

.MARINE...
THE NORTHEAST WIND IS ALREADY ESTABLISHED ON THE LAKE. THE GRADIENT
WILL COME AND GO TODAY AS EACH BATCH OF SHOWERS AND THUNDERSTORMS
PASSES BY WHICH COULD PRODUCE LOCALLY HIGHER WINDS AND WAVES. THE
MAIN CONCERN IS MORE FOR LATE AFTERNOON AND EVENING AS THE NORTHEAST
GRADIENT TIGHTENS AS LOW PRESSURE FROM THE MISSISSIPPI VALLEY TRACKS
EAST. WILL POST THE SMALL CRAFT ADVISORY STARTING AT 4 PM TO GIVE
SOME CUSHION SINCE THERE WILL MORE SHOWERS AND STORMS MOVING
ACROSS THE LAKE BY LATE AFTERNOON. NOT SURE WHEN WE WILL BE ABLE TO
TAKE THE SMALL CRAFT ADVISORY DOWN. THE SURFACE LOW WILL PASS NEAR
THE LAKE THURSDAY NIGHT. THE WEST FLOW BEHIND THE LAKE MAY REQUIRE A
SMALL CRAFT ADVISORY ON FRIDAY BUT WILL LET IT END THURSDAY NIGHT
FOR THE TIME BEING. THE WEST FLOW WILL BECOME NORTHWEST THIS
WEEKEND. HIGH PRESSURE SHOULD BUILD IN ON SATURDAY AND THE WINDS
SHOULD BEGIN TO CALM DOWN...ESPECIALLY BY SATURDAY EVENING.

&&

.HYDROLOGY...
CONCERNS FOR FLOODING FROM LATE TONIGHT THRU FRIDAY. OVERNIGHT THE
FRONTAL BOUNDARY TO OUR NORTH IS PROJECTED TO SINK BACK INTO
NORTHERN OHIO. MEANWHILE THE STRONG STORM SYSTEM OVER THE ROCKIES
WILL BEGIN TRACKING TOWARDS THE PLAINS OVERNIGHT...AND A BROAD AREA
OF 40-50KT 850MB WINDS WILL MOVE INTO THE OHIO VALLEY. THIS JET WILL
INTERSECT WITH THE FRONT AND ADVECT WARM/MOIST AIR FROM THE GULF.
PRECIPITABLE WATER VALUES WILL JUMP TO AROUND 1.35" WHICH IS IN THE
99TH PERCENTILE FOR THIS TIME OF YEAR. THIS UNUSUALLY MOIST AIRMASS
COULD PRODUCE HEAVY RAIN IN ANY THUNDERSTORM DEVELOPMENT. OVERNIGHT
THE GFS AND NAM SUGGEST A WEAK WAVE ALONG THE FRONTAL BOUNDARY OVER
N OH/ NW PA WHICH COULD BE SUCH A CATALYST. THE FRONTAL BOUNDARY
WILL BE MEANDERING IN/NEAR THE REGION UNTIL THE UPPER TROF SWINGS
THROUGH FRI. WILL FOCUS ATTENTION ON THE QUASI-STATIONARY FRONT AS
IT CAN SUPPORT CONVECTION OVER THE SAME AREA FOR A LONG DURATION.
RAINFALL RATES COULD BE UPWARDS OF 1.5" IN 3 HRS WHICH IS ENOUGH TO
PRODUCE FLOODING THIS TIME OF YEAR. SOME FACTORS THAT COULD HELP
SLOW/REDUCE THE FLOODING IS THE DRY WINTER AND THE ONSET OF GROWING
SEASON. HOWEVER THESE FACTORS COULD BE QUICKLY OVERWHELMED IF
RAINFALL RATES ARE HIGH ENOUGH. AT THE TIME OF THIS ISSUANCE THE
HIGHEST RAINFALL AMOUNTS ARE EXPECTED TO OCCUR OVER NORTHERN OHIO
NOTABLY IN THE MAUMEE RIVER BASIN. CANNOT RULE OUT ISOLATED AREAS OF
2 TO 3 INCHES OF RAIN BEFORE THE WORK WEEK IS OUT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM EDT
     FRIDAY FOR LEZ142>149.

&&

SYNOPSIS...DJB
NEAR TERM...LOMBARDY
SHORT TERM...DJB
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIK
HYDROLOGY...
Hazardous weather outlook, Apr 10, 8:33 AM EST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
933 AM EDT WED APR 10 2013

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-111345-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
933 AM EDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THROUGH THE REST OF TODAY.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SOUTH OF A LINE
FROM JUST SOUTH OF TOLEDO THROUGH CLEVELAND TO SOUTHERN CRAWFORD
COUNTY IN PENNSYLVANIA. THE THUNDERSTORMS COULD BE STRONG TO
SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT CHANCE OF SEVERE WEATHER THURSDAY. SOME
THUNDERSTORMS MAY HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND
LARGE HAIL.

THERE COULD BE PROLONGED PERIODS OF RAIN THROUGH FRIDAY WHICH
COULD PRODUCE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LEZ061-142>149-162>169-111345-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
933 AM EDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LOMBARDY

The radar

The Cleveland radar (KCLE), 120 km away, was scanning. The volume nearest the first event began at 14:53 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 11 hail. Local standard time, as filed.

Hail, Crawford

When
April 10, 9:55 AM EST
Where
Crawford County, 2.09 mi W of Bucyrus Crwfrd Co Ar
Measured
1 in hail
Reported by
Public
Coordinates
40.770, -83.010

The public reported quarter size hail.

Hail, Hancock

When
April 10, 2:30 PM EST
Where
Hancock County, 0.52 mi W of Mt Blanchard
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
40.900, -83.560

Hancock County Dispatch relayed a report of quarter size hail near Mt. Blanchard.

Thunderstorm Wind, Hancock

When
April 10, 2:30 PM EST
Where
Hancock County, 2.94 mi SE of Vanlue Hagerty Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
911 Call Center
Coordinates
40.940, -83.510

County dispatched relayed a report of a barn blown down by strong thunderstorm winds in Forest.

Thunderstorm Wind, Wyandot

When
April 10, 2:33 PM EST
Where
Wyandot County, Upper Sandusky
Measured
55 kt (63 mph) estimated gust
Property damage
$100,000
Reported by
911 Call Center
Coordinates
40.830, -83.280

Dispatch reported that four semi trucks were blown over along with numerous power lines and trees down across Upper Sandusky.

Hail, Ottawa

When
April 10, 2:59 PM EST
Where
Ottawa County, 2.08 mi SE of Marblehead
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.530, -82.720

A trained weather spotter reported quarter size hail.

Thunderstorm Wind, Crawford

When
April 10, 3:00 PM EST
Where
Crawford County, 0.69 mi S of New Washington to 0.93 mi ENE of Sulphur Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Trained Spotter
Coordinates
40.960, -82.850

A trained weather spotter reported that several uninhabited buildings were damaged, including a barn door blown off a barn. Several power poles were also blown down.

Hail, Crawford

When
April 10, 3:00 PM EST
Where
Crawford County, New Washington
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
40.970, -82.850

Sheriff reported quarter size hail in New Washington.

Thunderstorm Wind, Richland

When
April 10, 3:10 PM EST
Where
Richland County, 0.52 mi W of Shelby
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
40.880, -82.660

The Emergency Manager relayed a report of damage to a barn and utility poles down. A trained weather spotter also reported that a building had a portion of a roof blown off by strong thunderstorm winds.

Hail, Marion

When
April 10, 3:25 PM EST
Where
Marion County, 1.19 mi E of Brush Ridge
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.680, -83.127

A trained spotter reported quarter size hail north of Marion.

Thunderstorm Wind, Ashland

When
April 10, 3:33 PM EST
Where
Ashland County, 1.04 mi W of Ashland
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Trained Spotter
Coordinates
40.870, -82.320

A trained weather spotter reported numerous tree limbs down from strong thunderstorm winds within the city of Ashland.

Hail, Holmes

When
April 10, 4:00 PM EST
Where
Holmes County, 1.05 mi E of Lakeville
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
40.650, -82.110

A trained weather spotter estimated quarter to half dollar size hail near Lakeville.

Thunderstorm Wind, Summit

When
April 10, 4:10 PM EST
Where
Summit County, 1.04 mi W of Akron
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
41.080, -81.520

A trained weather spotter reported windows blown out of a building on Main Street and roof damage to a shed.

Thunderstorm Wind, Geauga

When
April 10, 4:15 PM EST
Where
Geauga County, 0.52 mi E of Parkman
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.370, -81.060

A trained weather spotter estimated a 60 mph wind gust from a thunderstorm.

Thunderstorm Wind, Portage

When
April 10, 4:17 PM EST
Where
Portage County, 0.86 mi SW of Ravenna
Measured
56 kt (64 mph) measured gust
Property damage
$150,000
Reported by
AWOS
Coordinates
41.160, -81.240

An 56 knot thunderstorm wind gust was measured by the AWOS in Ravenna. Emergency Management reported one building collapsed with three others damaged. One of the damaged buildings may have shifted off its foundation. Broadcast media also relayed reports of pine trees down in the area.

Thunderstorm Wind, Stark

When
April 10, 4:25 PM EST to 4:30 PM EST
Where
Stark County, 0.69 mi N of Marchland
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Fire Department/Rescue
Coordinates
40.890, -81.420

The Fire Department reported telephone poles down on Snyder St. and a trained weather spotter reported shingles were blown off a roof.

Thunderstorm Wind, Trumbull

When
April 10, 4:25 PM EST
Where
Trumbull County, 0.24 mi SSE of Leavittsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Broadcast Media
Coordinates
41.247, -80.878

Broadcast Media relayed a report of a large tree down on a house causing major damage in Leavittsburg.

Hail, Morrow

When
April 10, 4:35 PM EST
Where
Morrow County, Mt Gilead
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.550, -82.830

A trained weather spotter reported quarter size hail in Mt. Gilead.

Hail, Holmes

When
April 10, 4:35 PM EST
Where
Holmes County, 2 mi SW of Millersburg
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.529, -81.947

A trained weather spotter reported quarter size hail southwest of Millersburg.

Thunderstorm Wind, Holmes

When
April 10, 4:35 PM EST
Where
Holmes County, Killbuck
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
40.500, -81.980

The public reported several tree limbs down from strong thunderstorm winds.

Thunderstorm Wind, Trumbull

When
April 10, 4:36 PM EST
Where
Trumbull County, 0.97 mi NW of Girard
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Trained Spotter
Coordinates
41.161, -80.712

A trained weather spotter reported a utility pole and numerous 3 inch diameter limbs down. Power outages were also reported in the area.

Thunderstorm Wind, Stark

When
April 10, 4:40 PM EST
Where
Stark County, 2.65 mi SE of Marlboro
Measured
50 kt (58 mph) estimated gust
Property damage
$12,000
Reported by
Broadcast Media
Coordinates
40.923, -81.183

Broadcast Media relayed a report that the dugout was destroyed by strong thunderstorm winds at the Marlington High School field west of Alliance.

Hail, Stark

When
April 10, 4:48 PM EST
Where
Stark County, 0.87 mi NE of Canton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.810, -81.370

A trained weather spotter reported quarter size hail in Canton.

Hail, Morrow

When
April 10, 4:50 PM EST
Where
Morrow County, 2.02 mi NNE of Chesterville
Measured
1 in hail
Reported by
Public
Coordinates
40.509, -82.672

The public reported quarter size hail near Chesterville.

Hail, Morrow

When
April 10, 6:05 PM EST
Where
Morrow County, Cardington
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.500, -82.900

A trained weather spotter reported quarter size hail.

Thunderstorm Wind, Knox

When
April 10, 6:15 PM EST
Where
Knox County, Fredericktown
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Fire Department/Rescue
Coordinates
40.480, -82.550

The Fire Department reported two trees were blown down by strong thunderstorm winds in Fredericktown.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2013Every state in 2013This day in weather historyWarnings in Ohio, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 438598, 438600, 439532, 438611, 438602, 439521, 439706, 439533, 438606, 439537, 439539, 439583, 439593, 439600, 439604, 439688, 438608, 439696, 439699, 439577, 439678, 439562, 439575, 439621, 439630.